Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 64, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 14, 2016, 5:36 PM EDT for 4 counties in New York; Hudson County, New Jersey. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2016, 5:36 PM EDT (21:36 UTC)
- Expired
- Sep 14, 2016, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hudson County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WUUS51 KOKX 142137
SVROKX
NJC017-NYC047-059-061-081-142230-
/O.NEW.KOKX.SV.W.0064.160914T2136Z-160914T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT WED SEP 14 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
SOUTHERN NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
KINGS COUNTY IN SOUTHEASTERN NEW YORK...
QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 630 PM EDT
* AT 536 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOHO...OR
OVER HOBOKEN...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BROOKLYN HEIGHTS...PARK SLOPE...LONG ISLAND CITY...ASTORIA AND BAY
RIDGE AROUND 540 PM EDT. CROWN HEIGHTS...FLATBUSH...JACKSON
HEIGHTS AND BENSONHURST AROUND 545 PM EDT. FLUSHING...FOREST
HILLS...SHEEPSHEAD BAY AND ARTURO TOSCANINI PS AROUND 550 PM EDT.
ROCKAWAY BEACH...HOWARD BEACH...OZONE PARK...CANARSIE AND
CLEARVIEW EXPRESSWAY AROUND 555 PM EDT. JAMAICA AROUND 600 PM EDT.
KENNEDY AIRPORT AND ELMONT AROUND 605 PM EDT. VALLEY
STREAM...WOODMERE AND CEDARHURST AROUND 610 PM EDT. LYNBROOK AND
ATLANTIC BEACH AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEST
HEMPSTEAD...BELLEROSE...EAST ROCKAWAY...FRANKLIN
SQUARE...INWOOD...LINCOLN CENTER...ROCKVILLE
CENTRE...BELLMORE...WOODSIDE AND GREENWICH VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4057 7391 4057 7393 4063 7405 4070 7402
4068 7404 4068 7406 4063 7406 4067 7414
4081 7405 4082 7402 4080 7399 4081 7397
4064 7340 4060 7343 4058 7355 4058 7377
4055 7388
TIME...MOT...LOC 2136Z 298DEG 25KT 4072 7400
HAIL...<.75IN
WIND...60MPH
$$
JP1 follow-up statement
708
WWUS51 KOKX 142208
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
607 PM EDT WED SEP 14 2016
NJC017-NYC047-061-142217-
/O.CAN.KOKX.SV.W.0064.000000T0000Z-160914T2230Z/
HUDSON NJ-KINGS NY-NEW YORK NY-
607 PM EDT WED SEP 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR HUDSON...KINGS AND NEW YORK
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4058 7378 4063 7385 4064 7385 4064 7387
4065 7386 4067 7386 4076 7380 4065 7342
4064 7341 4064 7340 4063 7341 4062 7341
4060 7343 4058 7355
TIME...MOT...LOC 2207Z 298DEG 25KT 4062 7374
$$
NYC059-081-142230-
/O.CON.KOKX.SV.W.0064.000000T0000Z-160914T2230Z/
NASSAU NY-QUEENS NY-
607 PM EDT WED SEP 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN NASSAU AND QUEENS COUNTIES...
AT 607 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CEDARHURST...OR OVER WOODMERE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
LONG BEACH...BALDWIN AND OCEANSIDE AROUND 615 PM EDT.
FREEPORT AROUND 620 PM EDT.
LIDO BEACH AROUND 625 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEST
HEMPSTEAD...BELLEROSE...EAST ROCKAWAY...FRANKLIN SQUARE...INWOOD...
ROCKVILLE CENTRE...BELLMORE...HEWLETT...MERRICK AND BALDWIN HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4058 7378 4063 7385 4064 7385 4064 7387
4065 7386 4067 7386 4076 7380 4065 7342
4064 7341 4064 7340 4063 7341 4062 7341
4060 7343 4058 7355
TIME...MOT...LOC 2207Z 298DEG 25KT 4062 7374
HAIL...<.75IN
WIND...60MPH
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:53 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 14, 3:53 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service New York NY
353 PM EDT WED SEP 14 2016
.SYNOPSIS...
A cold front will pass through the area this evening. High
pressure will then build across the area for the end of the week
and offshore late Friday into Saturday. A warm front moves through
the region Sunday followed by a cold front Monday into Monday
night. High pressure builds into the area Tuesday and Wednesday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Upper trough passes east through the Canadian Maritimes
tonight...with deep nw flow in its wake. At the surface...an
approaching cold front pushes se through the region this evening.
Iso-Sct convection ahead of the cold front across NE PA into
central New England will have to be monitored through the late
aft/early eve as it sinks se into a marginally unstable airmass
across the lower Hudson Valley...NE NJ...and southern ct. Limited
boundary layer moisture...weak synoptic forcing...and subsident
wnw flow should limit convective coverage...but moderate to strong
uni-directional deep layer shear and inverted v profiles with 30+
degree t/td spreads support a conditional threat of strong to
damaging wind gusts if any stronger storms can develop/maintain
into the area. The threat for convection should diminish between 6
and 8 pm with waning instability and lagging forcing.
In the wake of the cold front...gusty northerly winds will usher
in a drier and cooler airmass overnight as canadian high pressure
builds in.
Lows will range from the lower 50s inland, to the lower 60s at the
coast. This is nearly seasonable.
There is a moderate risk of rip currents along Atlantic facing
beaches this evening.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
NW upper flow through the period...as ridge axis builds into the
Great Lakes. At the surface...high pressure builds into the NE US
through Thursday and then gradually east on Thu Night.
Gusty n/ne winds in the monring should diminish and veer to the
e/se in the afternoon. Some sct aft cu development possible with
moisture trapping under a subsidence inversion. Otherwise...highs
on Thursday will only top out in the low to mid 70s...which is a
few degrees below normal.
Good radiational cooling conds expected Thu night under clear skies
and Canadian airmass. Lows in the lower to mid 40s possible across
rural areas...generally in the 50s for coast...and lower 60s
nyc/nj metro.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
An upper ridge and surface high will be building over the northeast
as the upper ridge extends from eastern Canada into the southeast.
Heights will be rising across the forecast area Friday morning into
the afternoon. Rather progressive flow continues across the northern
tier of the country, and an upper closed low over the western states
Wednesday opens and moves into the upper midwest by Friday night.
With the eastern ridge holding in place the shortwave will move into
southern Canada Friday night into Saturday. The wave moves slowly
into Sunday as the mid and upper flow becomes more parallel to a
developing cold front. A surface low also tracks across southern
Canada Saturday into Sunday. At this time a warm front will be
expected to push through late Saturday night or early Sunday
morning. More typical is for the warm front to jump through during
the day. Forcing will be weak with the warm front...however there
will still be a chance of showers. With the area becoming warm
sectored Sunday the air mass destabilizes, however CAPE will be
marginal, less than 500 J/KG, so will have only slight chances for
thunder at this time.
By late Sunday into Monday large differences develop with the
evolution of the cold front, either pushing through Monday
morning,or possibly becoming nearly stationary and weakening
through Monday. The passage of the front may not happen until
later Tuesday as another shortwave moving in shore of the Canadian
northwest Saturday night into Sunday moves across southern Canada
and moves the cold front through Tuesday. With less confidence in
how the upper pattern will evolve after Sunday, leaned toward a
blend through Tuesday. Then an upper ridge builds to the east
coast for Wednesday.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A cold front moves through near 22-23z.
VFR. Chance of a shower or thunderstorm before sundown. Current
storms to the NW could potentially weaken by the time they reach the
city terminals. Westerly outflow gusts of at least 25 KT still
possible regardless. Winds then shift NNW-N behind the front.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Might need to amend for TSRA by 22z. Timing of
wind shift associated with the cold frontal passage this evening may
be off by around an hour.
KLGA TAF Comments: Might need to amend for TSRA by 22z. Timing of
wind shift associated with the cold frontal passage this evening
may be off by around an hour.
KEWR TAF Comments: Might need to amend for TSRA by 2130z. Timing of
wind shift associated with the cold frontal passage this evening
may be off by around an hour.
KTEB TAF Comments: Might need to amend for TSRA by 2130z. Timing of
wind shift associated with the cold frontal passage this
evening may be off by around an hour.
KHPN TAF Comments: Might need to amend for TSRA by 2100z. Timing of
wind shift associated with the cold frontal passage this
evening maybe off by around an hour.
KISP TAF Comments: Might need to amend for TSRA by 2300z. Timing of
wind shift associated with the cold frontal passage this evening
may be off by around an hour.
.Outlook for 18z Thursday through Monday...
.Thursday...VFR.
.Thursday night-Friday night...VFR.
.Saturday-Saturday night...VFR. S-SW winds g15-20kt possible.
.Sunday-Monday...MVFR possible in any showers and/or thunderstorms.
SW winds g15-20kt possible on Sunday.
&&
&&
.MARINE...
SW winds with gusts up to 20 kt on the ocean and nearshore
waters will continue into early evening ahead of an approaching
cold front. Following the cold frontal passage early this
evening, marginal SCA gusts expected to develop across the
waters, due to strong cold advection and deep mixing in the
boundary layer and continue into early Thu morning.
Winds and seas subside on Thursday with high pressure building to
the north of the waters.
Winds and seas remain below small craft advisory levels Thursday
night through Monday. There is a chance seas on the ocean waters
may build to around 5 feet Saturday night or Sunday as persistent
southerly winds ahead of an approaching cold front increase. In
addition thunderstorms will be possible Sunday and Monday as the
cold front approaches the forecast waters.
&&
.HYDROLOGY...
Any rainfall through early this evening is expected to be spotty
in coverage with minimal impacts.
From Saturday night through Monday rainfall may total 1/2 to
1 inch with most of the rain falling Sunday and Sunday night.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 11 AM EDT Thursday for ANZ330-335-
338-340-345-350-353-355.
&&
SYNOPSIS...MET/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...MET
AVIATION...JC
MARINE...MET/NV
HYDROLOGY...MET/NVHazardous weather outlook, Sep 14, 2:36 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 236 PM EDT WED SEP 14 2016 CTZ011-012-NYZ078>081-179-151845- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN NASSAU- 236 PM EDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-151845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 236 PM EDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>010-NJZ002-004-006-103>108-NYZ067>075-176>178-151845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- 236 PM EDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT WILL BE CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-151845- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 236 PM EDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT WILL BE CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 14, 4:06 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
406 PM EDT WED SEP 14 2016
CTZ005-009-NYZ067>071-142045-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-
406 PM EDT WED SEP 14 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...ROCKLAND...
WESTERN PUTNAM...WESTCHESTER AND SOUTHEASTERN ORANGE COUNTIES...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEST POINT...
MOVING SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
PEEKSKILL...HAVERSTRAW AND NEW CITY AROUND 415 PM EDT.
UPPER NYACK AROUND 420 PM EDT.
OSSINING AND YORKTOWN HEIGHTS AROUND 425 PM EDT.
MOUNT KISCO AND HAWTHORNE AROUND 430 PM EDT.
GREENWICH AND BEDFORD AROUND 440 PM EDT.
STAMFORD...NORWALK AND DARIEN AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HAVERSTRAW...
PLEASANTVILLE...WEST NYACK...BLAUVELT...VALLEY COTTAGE...RYE BROOK...
THORNWOOD...ELMSFORD...ARMONK AND THIELLS.
LAT...LON 4116 7332 4099 7359 4101 7360 4099 7363
4099 7360 4098 7360 4098 7361 4097 7363
4098 7365 4094 7368 4092 7373 4127 7428
4146 7392
TIME...MOT...LOC 2006Z 296DEG 37KT 4128 7403
JPSpecial weather statement, Sep 14, 4:40 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
440 PM EDT WED SEP 14 2016
NJZ002-004-006-103>106-142130-
EASTERN PASSAIC-WESTERN ESSEX-WESTERN BERGEN-WESTERN PASSAIC-EASTERN
ESSEX-HUDSON-EASTERN BERGEN-
440 PM EDT WED SEP 14 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PASSAIC...ESSEX...
SOUTHERN BERGEN AND HUDSON COUNTIES...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
TELEMARK... OR 11 MILES SOUTHEAST OF NEWTON...MOVING SOUTHEAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR... FAIRFIELD AROUND 500 PM EDT. WAYNE AND
CALDWELL AROUND 505 PM EDT. PATERSON AROUND 510 PM EDT.
PASSAIC...BLOOMFIELD AND ORANGE AROUND 515 PM EDT.
NEWARK...HACKENSACK...LYNDHURST...RUTHERFORD...HARRISON...KEARNY AND
TETERBORO AROUND 520 PM EDT. SECAUCUS...RIDGEFIELD...UNION CITY
AND FORT LEE AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
HAWORTH...MONTCLAIR...
LIVINGSTON...CLIFTON...BOGOTA...NUTLEY...ELMWOOD
PARK...CRESSKILL...TEANECK AND NORTH CALDWELL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4079 7437 4082 7433 4086 7432 4087 7434
4090 7433 4091 7429 4089 7428 4090 7427
4093 7429 4097 7428 4098 7430 4100 7430
4101 7439 4103 7442 4102 7443 4104 7444
4104 7441 4095 7391 4091 7392 4067 7411
TIME...MOT...LOC 2040Z 298DEG 34KT 4098 7455
JPSpecial weather statement, Sep 14, 5:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
500 PM EDT WED SEP 14 2016
CTZ005-009-NYZ070-142130-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-
500 PM EDT WED SEP 14 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES...
AT 500 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW CANAAN...
MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
NORWALK AND WESTPORT AROUND 505 PM EDT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4105 7343 4104 7346 4103 7347 4103 7349
4102 7351 4114 7370 4127 7348 4115 7320
4111 7326 4112 7329 4111 7330 4110 7334
4109 7335 4108 7335 4106 7338 4105 7338
4104 7342 4096 7340 4096 7338 4095 7340
TIME...MOT...LOC 2100Z 298DEG 32KT 4115 7347
JPSpecial weather statement, Sep 14, 5:29 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
529 PM EDT WED SEP 14 2016
NJZ006-104-106-108-NYZ072>075-080-176>179-142215-
EASTERN UNION-EASTERN ESSEX-HUDSON-EASTERN BERGEN-BRONX-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN NASSAU-NORTHERN
QUEENS-RICHMOND (STATEN IS.)-SOUTHERN QUEENS-SOUTHERN
NASSAU-SOUTHWEST SUFFOLK-
529 PM EDT WED SEP 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BERGEN...
HUDSON...NASSAU...WESTERN SUFFOLK...KINGS...QUEENS...RICHMOND...NEW
YORK AND BRONX COUNTIES...
AT 529 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CENTRAL PARK TO BAYONNE. MOVEMENT WAS
SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW YORK...JERSEY CITY...ELIZABETH...BAYONNE...HOBOKEN...FREEPORT...
VALLEY STREAM...LONG BEACH...LINDENHURST...GARDEN CITY...LYNBROOK...
MINEOLA...SECAUCUS...WESTBURY...BABYLON...RIDGEFIELD...GREAT NECK...
FARMINGDALE...VERRAZANO-NARROWS BRIDGE AND LEVITTOWN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4054 7395 4057 7394 4056 7401 4060 7402
4060 7405 4057 7408 4064 7422 4090 7399
4070 7326 4068 7328 4068 7330 4066 7336
4065 7337 4066 7330 4063 7332 4060 7345
4058 7355 4058 7377 4054 7393
TIME...MOT...LOC 2129Z 296DEG 31KT 4081 7396 4067 7408
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 4:06 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 39 min |
| Sep 14, 5:29 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens | 46 min |
| Sep 14, 5:39 PM EDT | Special Marine Warning | OKX | 66 min | |
| Sep 14, 5:43 PM EDT | Special Weather Statement | OKX | Suffolk | 32 min |
| Sep 14, 5:57 PM EDT | Special Marine Warning | OKX | 63 min | |
| Sep 14, 4:40 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in New Jersey, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.